Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 519, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 23, 2016, 2:56 PM CDT for Grant County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2016, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 23, 2016, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 31 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:58 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 23, 12:58 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 1258 PM CDT THU JUN 23 2016 .DISCUSSION... The 23/18Z TAF discussion is below. && .AVIATION... VFR conditions are expected to continue through the TAF period. Isolated showers and storms may impact KGAG/KWWR/KPNC this afternoon, but the probability of storms is too low to include in TAFS. A windshift and/or outflow boundary will be in the vicinity of KGAG and KWWR through this afternoon, which will result in variable wind direction. Elsewhere, expect south-southwest winds to weaken and back to the south-southeast overnight. There is an outside possibility for storms to approach KGAG and KWWR from the northwest overnight; however, confidence is low. Mahale && .PREV DISCUSSION... /issued 1030 AM CDT THU JUN 23 2016/ DISCUSSION... Precipitation continues to struggle to move into our forecast area from the Panhandles. The mid/upper-level disturbance over southwest Kansas is, however, producing strong storms near Dodge City. This type of convection may spread back south into northern Oklahoma by mid-afternoon, and persist into the early evening, as suggested by the HRRR/HRRRX. This is handled well by the current forecast, so no changes are planned for this morning. PREV DISCUSSION... /issued 455 AM CDT THU JUN 23 2016/ DISCUSSION... Convection over the Texas panhandle has been on a decreasing trend recently, so despite earlier HRRR runs forecasting it to move into northwest Oklahoma, that is looking less likely. Still there is a chance of redevelopment this afternoon in northern Oklahoma near the surface boundary. Low storm chances will be confined to the north tonight and Friday as well. We have a fighting chance for storms over a broader area this weekend and into next week. Otherwise, very warm conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 98 75 95 73 / 10 10 10 0 Hobart OK 101 75 96 73 / 10 10 0 0 Wichita Falls TX 99 75 96 74 / 10 0 0 0 Gage OK 97 74 98 73 / 30 20 10 10 Ponca City OK 99 76 96 74 / 30 20 20 0 Durant OK 95 74 93 73 / 10 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/10/10
Hazardous weather outlook, Jun 23, 11:49 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT THU JUN 23 2016 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1149 AM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING. NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF THE AREA FRIDAY THROUGH MONDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN SUNDAY AND CONTINUE THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 23, 2:19 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT THU JUN 23 2016
OKZ007-231945-
GRANT OK-
219 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
245 PM CDT...
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAKITA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD AND WAKITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3672 9786 3683 9801 3700 9787 3698 9772
3686 9765
TIME...MOT...LOC 1915Z 224DEG 13KT 3686 9786
CMSLocal storm report, Jun 23, 2:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 8 NNE MEDFORD 36.91N 97.68W
06/23/2016 E1.00 INCH GRANT OK TRAINED SPOTTER
RELAYED VIA WFO ICT.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:19 PM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Jun 23, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Jun 23, 3:46 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jun 23, 4:22 PM CDT | Special Weather Statement | OUN | Garfield | 23 min |
| Jun 23, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.